Recently, an article came out in Rolling Stone and CNN that detailed how some people developed persistent stomach paralysis after stopping Ozempic.
In general, many folks feel they will take the medication for a few months then stop. The problem is when the effects of the medication do not stop.
The medication works by delaying gastric emptying. The net result is that you feel full longer, but now you start having other issues.
In the article, there seem to be patients who still feel full but started having persistent nausea and vomiting. This is a consistent feeling for these people. This means misery as well as getting dehydrated from vomiting all day. What’s more is there was one account of an anesthesiologist who reported complications for patients undergoing surgery.
Even though they fasted, they noted their stomachs were not empty which caused reflux and irritation of the lungs. Ultimately, this can affect breathing issues and long term damage to your lungs.
There was one story that made me cringe when I heard it. There was a teacher who was letting loose burps that smelled like sulfur while in class. They all wondered where it was coming from. Apparently, her food was not being digested.
The moral of the story is that you should speak to your doctor to see if this medication is appropriate for you in the first place. These types of medications are helpful when used appropriately. Avoid compounding pharmacies and getting things on the black market. Medications always come with side effects. Some may be cleaner than others.
Dr. Fawad Mian, based in Denville, NJ, has a knack for getting to the heart of a physical ailment, and solving issues involving pain, weight management, brain health, targeted fat reduction, and neurological conditions for people when they thought there was nothing that could help.